Alabama, 2008Lightning Strikes in Alabama, July 26, 2008
July 26, 2008 · NWS MOB · 2 events in 1 county or zone
Two separate lightning strikes caused damage in the Mobile area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two separate lightning strikes caused damage in the Mobile area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 26, 3:00 PM CST, 1 hour earlier.
Area forecast discussion, Jul 26, 3:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SAT JUL 26 2008
.SHORT TERM TONIGHT THROUGH MONDAY NIGHT...UPPER EASTERN CONUS
TROUGH WILL PERSIST AS IT IS REINFORCED BY A SERIES OF SHORTWAVES
MOVING IN NORTHWEST FLOW. THE NEXT SIGNIFICANT SHORTWAVE WILL BE
MOVING OVER THE FORECAST AREA SUNDAY AFTERNOON. THE COMBINATION OF
THIS DISTURBANCE AND A WEAK SURFACE BOUNDARY PUSHING IN FROM THE
NORTH WILL COINCIDE WITH MAXIMUM HEATING. THIS WILL BRING YET
ANOTHER ROUND OF SCATTERED THUNDERSTORMS ON SUNDAY...MAINLY IN THE
AFTERNOON OVER THE SOUTHERN HALF OF THE FORECAST AREA. SURFACE HIGH
PRESSURE MEANWHILE OVER THE NORTHEAST GULF OF MEXICO WILL MAINTAIN A
LIGHT ONSHORE FLOW AT THE BEACHES. SCATTERED THUNDERSTORM COVERAGE
THIS EVENING WILL DISSIPATE...BUT MAY REMAIN ISOLATED OVER MUCH OF
THE FORECAST AREA OVERNIGHT.
RIDGING ALOFT BUILDS IN FROM THE WEST EARLY IN THE WORKWEEK...WITH
DAYTIME HIGHS PUSHING BACK INTO THE MID 90S INLAND AREAS. THESE
TEMPS COUPLED WITH MID 70 DEWPOINTS WILL CREATE AN UPWARD TREND IN
HEAT INDICES TO NEAR 105 DEGREES OVER THE NORTHWEST ZONES ON SUNDAY
AND ACROSS MOST INLAND AREAS ON MONDAY. UPPER RIDGE WOULD ACT TO
SUPPRESS THUNDERSTORM COVERAGES SOMEWHAT...BUT ANY RAINFALL WILL
BRING ADDED RELIEF TO THE HEAT. /22
&&
.LONG TERM TUESDAY THROUGH SATURDAY...NO CHANGES MADE AT THIS TIME.
&&
.MARINE...A HIGH WILL EXTEND WEST ACROSS THE NORTHERN GULF OF MEXICO
THROUGH NEXT WEEK. WINDS LESS THAN 15 KNOTS THROUGH THE
PERIOD...EXCEPT GUSTY AND VARIABLE NEAR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. /77
&&
.FIRE...MINIMUM RELATIVE HUMIDITY WILL REMAIN WELL OUTSIDE CRITERIA
THROUGH THE WEEKEND. LOWEST VALUES GENERALLY NO LOWER THAN 55 TO 60
PERCENT EACH AFTERNOON. CONTINUED CHANCES OF SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. WINDS WILL CONTINUE GENERALLY
AROUND 10 MPH OR LESS EXCEPT SLIGHTLY HIGHER NEAR THE COAST DURING
THE AFTERNOONS. /22
&&
.AVIATION...VFR CONDITIONS BECOMING BRIEF IFR THROUGH THIS AFTERNOON
DUE TO FALLING CIGS/VISBYS IN SCATTERED TO OCCASIONALLY NUMEROUS
SHRA AND TSRA. HIGHER CHANCE FOR CONVECTIVE IFR WILL BE NORTHWEST OF
A LINE FROM NEAR BUTLER ALABAMA TO LUCEDALE MISSISSIPPI. THESE BRIEF
IFR CONDITIONS WILL SPREAD SOUTHWARD THROUGH SUNSET AS SHRA AND TSRA
BECOME MORE NUMEROUS. VFR AGAIN BY MID EVENING AS MOST OF THE
SHOWERS AND THUNDERSTORMS DISSIPATE. /77
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 94 76 94 / 40 20 20 30
PENSACOLA 75 90 77 91 / 40 30 20 30
DESTIN 77 88 78 90 / 40 40 20 30
EVERGREEN 72 93 72 96 / 40 20 20 30
WAYNESBORO 72 96 73 97 / 30 20 20 20
CAMDEN 72 95 73 97 / 30 20 20 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 26, 5:00 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT ST JUL 26 2008
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-271200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT SAT JUL 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE FORECAST AGAIN TODAY...WITH MOST THUNDERSTORM
ACTIVITY FROM LATE MORNING TO LATE AFTERNOON INTO THE EARLY EVENING.
A FEW STORMS MAY BECOME STRONG TO POSSIBLY SEVERE...MORE SO DURING
THE AFTERNOON AND EARLY EVENING HOURS. WIND GUSTS FROM 40 TO 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN WILL BE
THE MAIN THREAT WITH THE STRONGER THUNDERSTORMS. ALTHOUGH THE RISK
OF SEVERE WEATHER IS LOW...A FEW STRONG DAYTIME STORMS MAY BECOME
BRIEFLY SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
AFTERNOON TEMPERATURES AND HUMIDITY WILL BE ON THE INCREASE SUNDAY
AND MONDAY. THIS COMBINATION OF HEAT AND HUMIDITY WILL SEND LATE
MORNING AND AFTERNOON HEAT INDICES TO AROUND 105 ON SUNDAY AND
POSSIBLY AS HIGH AS 110 ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 11:17 AM CST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1217 PM CDT SAT JUL 26 2008
MSZ067-261800-
WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
1217 PM CDT SAT JUL 26 2008
...A STRONG THUNDERSTORM IS BEING DETECTED OVER WAYNE COUNTY...
AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTH OF DENHAM...MOVING SOUTHEAST AT 14 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WINCHESTER...DENHAM...ROBINSON JUNCTION AND BUCKATUNNA THROUGH 100 PM
CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR
OVER A SHORT PERIOD OF TIME...CAUSING PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jul 26, 12:37 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
137 PM CDT SAT JUL 26 2008
ALZ052>055-061-062-MSZ076-261900-
UPPER MOBILE-WASHINGTON-MONROE-CLARKE-WILCOX-GREENE-UPPER BALDWIN-
INCLUDING THE CITIES OF...CAMDEN AND GROVE HILL...
137 PM CDT SAT JUL 26 2008
...A LINE OF STRONG THUNDERSTORMS IS BEING DETECTED OVER
WASHINGTON...MONROE...CLARKE...WILCOX...GREENE...BALDWIN AND MOBILE
COUNTIES...
AT 132 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
THUNDERSTORMS FROM YELLOW BLUFF TO 4 MILES WEST OF
ESCATAWPA...MOVING SOUTHEAST AT 19 MPH.
THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ROCKWEST...WHATELY...MCINTOSH...ALLEN...CAMDEN...SUGGSVILLE...
PACKARDS BEND AND MANILLA THROUGH 200 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, Jul 26, 12:37 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT ...CORRECTED EXPIRY TIME...
NATIONAL WEATHER SERVICE MOBILE AL
137 PM CDT SAT JUL 26 2008
ALZ052>055-061-062-MSZ076-261930-
UPPER MOBILE-WASHINGTON-MONROE-CLARKE-WILCOX-GREENE-UPPER BALDWIN-
INCLUDING THE CITIES OF...CAMDEN AND GROVE HILL...
137 PM CDT SAT JUL 26 2008
...A LINE OF STRONG THUNDERSTORMS IS BEING DETECTED OVER
WASHINGTON...MONROE...CLARKE...WILCOX...GREENE...BALDWIN AND MOBILE
COUNTIES...
AT 132 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
THUNDERSTORMS FROM YELLOW BLUFF TO 4 MILES WEST OF
ESCATAWPA...MOVING SOUTHEAST AT 19 MPH.
THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ROCKWEST...WHATELY...MCINTOSH...ALLEN...CAMDEN...SUGGSVILLE...
PACKARDS BEND AND MANILLA THROUGH 200 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, Jul 26, 12:37 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT ...CORRECTED EXPIRY TIME...
NATIONAL WEATHER SERVICE MOBILE AL
137 PM CDT SAT JUL 26 2008
ALZ052>055-061-062-MSZ076-261930-
UPPER MOBILE-WASHINGTON-MONROE-CLARKE-WILCOX-GREENE-UPPER BALDWIN-
INCLUDING THE CITIES OF...CAMDEN AND GROVE HILL...
137 PM CDT SAT JUL 26 2008
...A LINE OF STRONG THUNDERSTORMS IS BEING DETECTED OVER
WASHINGTON...MONROE...CLARKE...WILCOX...GREENE...BALDWIN AND MOBILE
COUNTIES...
AT 132 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
THUNDERSTORMS FROM YELLOW BLUFF TO 4 MILES WEST OF
ESCATAWPA...MOVING SOUTHEAST AT 19 MPH.
THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ROCKWEST...WHATELY...MCINTOSH...ALLEN...CAMDEN...SUGGSVILLE...
PACKARDS BEND AND MANILLA THROUGH 230 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, Jul 26, 2:44 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT SAT JUL 26 2008
ALZ064-FLZ002-262130-
LOWER BALDWIN-COASTAL ESCAMBIA-
344 PM CDT SAT JUL 26 2008
...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND ESCAMBIA
COUNTIES...
AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR LILLIAN...MOVING SOUTHEAST AT 13 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
JOHNSONS BEACH THROUGH 430 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR
OVER A SHORT PERIOD OF TIME...CAUSING BRIEF PONDING OF WATER IN LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jul 26, 3:46 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT SAT JUL 26 2008
ALZ064-FLZ002>006-262230-
INLAND OKALOOSA-INLAND SANTA ROSA-LOWER BALDWIN-COASTAL
OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW AND PENSACOLA...
446 PM CDT SAT JUL 26 2008
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN BALDWIN
COUNTY ALABAMA...OKALOOSA...SANTA ROSA AND SOUTHERN ESCAMBIA
COUNTIES FLORIDA...
AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 4 MILES NORTHWEST OF DORCAS TO 3 MILES
SOUTHEAST OF BEULAH...MOVING SOUTH AT 12 MPH.
THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MILLIGAN...HAROLD...CRESTVIEW...HOLT...DORCAS...BELLVIEW...DEERLAND
AND LILLIAN THROUGH 530 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Lightning, Mobile
- When
- July 26, 4:00 PM CST
- Where
- Mobile County, Tillmans Corner
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.580, -88.130
Lightning struck a Lowe's hardware store in the Tillmans Corner area. The strike started an electrical fire that sent smoke throughout the store. The store was evacuated and no one was injured.
Lightning, Mobile
- When
- July 26, 4:00 PM CST
- Where
- Mobile County, Mobile
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.700, -88.080
Lightning struck a mosque and started a fire. The fire was contained to the attic and roof. The fire department put the fire out quickly.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in New Mexico, July 26 to 28, 20081 death · $25 million · 1 event
- Rip Currents in New York, July 26, 20082 deaths · 2 events
- Hail and Damaging Winds in Ohio, July 26, 20082 injured · $62 million · 2.5 in hail · 24 events
- Heat in Nevada, July 26, 20081 death · 1 event
- Hail in Kansas, July 26, 2008$3.1 million · 2.75 in hail · 5 events
- Hail and Damaging Winds in North Dakota, July 26 to 27, 2008$633,000 · 3 in hail · 12 events
- Hail in Pennsylvania, July 26, 2008$475,000 · 1.75 in hail · 5 events
- Flash Flooding in New Mexico, July 26 to 27, 2008$220,000 · 5 events
- Hail and Damaging Winds in Montana, July 26 to 27, 2008$57,000 · 2 in hail · 31 events
- Hail and Damaging Winds in Maryland, July 26, 2008$136,000 · 1 in hail · 8 events
- Hail and Damaging Winds in New York, July 26, 2008$27,000 · 2 in hail · 33 events
- Flash Flooding and Damaging Winds in Missouri, July 26, 2008$77,000 · 52 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126686, 126693.